Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Took overdose of seroquel. Got anxiety attack. What are the possible side effect?

Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
Hi. I am recuperating from a sever and inadvertent seroquel overdose. I do not have a psychotic disorder; rather, my doctor prescribed it to help me sleep. Problem is she gave me (3) 400mg/qhs which I thought was pretty high. I took it the first few nights, then I began to feel strange, which made me anxious, so I stareted taking three during the day; ended up taking 90 of them in 3 days. My fiance said I was extremely delusional and fell down a lot, until my mom happened to stop by in time to watch me faint and fall down our 8 cement steps face first (7 stitches in my chin) I have absolutely no recollection of that whole week. They put me in the ICU the first night, then on the psych floor (I feel it should have been a med floor...). I've been told my symptoms were classic and recovery, especially the short term / memory and reaching for simple words and ideas (I am a writer; it's heartbreaking) are going to take a long time, because the brain damage can often be permanent. But why do none of the listings for overdose symptoms say anything about the major effects such as I had other than tachycardia, hypotension, and fainting/drowsiness?
Posted Wed, 20 Mar 2013 in Medicines and Side Effects
Answered by Dr. Nsah Bernard 21 minutes later

Thanks for posting,

Yes you are right about the drug being over dosed (as the drugs maximum dosage for the treatment of the diseases indicated for is 800 mg daily). Usually starts with small dosage and increase gradually or start in optimal dose and taper depending on degree of your condition.
There is complete difference between drug overdose and drug side/adverse effect.
Drug over dose means you take more than the optimal dose of the drug ( as indicated by the manufacturers) where as side effects are simply drug reactions that are notice in some individuals that take the medication and that irrespective of the dosage. Overdosage usually can manifest in various ways and usually amplifies the effect of the medication or known side effects, leading to serious and sometime deathly complications. Allergic drug reaction is simple when you develop an allergy to the drug due to your DNA structure.
So saying, most drug companies only indicate (on leaflets) the side effects of the drugs and hardly indicate overdosage. So the effects you mentioned are side effects, but your condition was due to overdosage, that is why you had all those complications. After treating you for overdose, you will need sometime off the drugs to recover before you can start taking the medication again (and in the appropriate dosage).

hope this was helpful and clear enough. Let me know if you accept my answer.

Regards and hope you have a better health
Dr Nsah
Above answer was peer-reviewed by
Follow-up: Took overdose of seroquel. Got anxiety attack. What are the possible side effect? 1 hour later
Thank you for responding so quickly. I really appreciate it.
Answered by Dr. Nsah Bernard 4 hours later

You are welcome.

Wish you the best and hope this was helpful
If do not have any further queries, please do take some time to accept my answer.
Wishing you a better health
Dr Nsah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor